MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171061070
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit, g4 - premarket / 510(k) #: k141521, k141597.
 
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the arteriovenous fistula.A 6.0 x 100, 75cm mustang balloon catheter was advanced for dilation in a percutaneous transluminal angioplasty.During the procedure, the balloon burst.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the arteriovenous fistula.A 6.0 x 100, 75cm mustang balloon catheter was advanced for dilation in a percutaneous transluminal angioplasty.During the procedure, the balloon burst.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the target lesion was 60-70% stenosed, moderately tortuous and moderately calcified.The balloon burst during the first inflation for 30 seconds.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.D2b - pro code (product code): fge, lit e1 - initial reporter phone: (b)(6).E1 - initial reporter email: added g4 - premarket / 510(k) #: k141521, k141597.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).With the available information, boston scientific concludes: device history record (dhr) review it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis: the mustang device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual examination of the balloon material identified no issues.The returned device was attached to an inflation unit.Positive pressure was applied, and liquid was observed to be exiting from a shaft pinhole located approximately 210mm proximal of the distal tip.The balloon could not be fully inflated due to the shaft leak.The markerbands and tip of the device were visually examined, and no issues were noted with the device.No other issues were identified during the product analysis.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review was completed and confirmed that the event of balloon- material rupture was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as cause not established, based on the results of product analysis, the event occurring during the procedure and there being no reported device interaction/ damage or issue until inflation was attempted at the lesion site.It is most likely that the device had an interaction with another device/object either during preparation causing a weak point/abrasion on the shaft and when the user applied positive pressure to the device a rupture occurred at the site of the weak point, but this cannot be confirmed.The investigator was unable to fully inflate the balloon due to the shaft damage/leak.
 
Event or Problem Description

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24010455
Report Number2124215-2026-01374
Device Sequence Number9250595
Product Code FGE
UDI-Device Identifier08714729793625
UDI-Public(01)08714729793625(17)280708(10)36923735
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171061070
Device Catalogue NumberH74939171061070
Device Lot Number0036923735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/08/2026
02/23/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/03/2026
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale